Alert archive / Missouri / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood watch at May 22, 2015, 2:53 PM CDT for 23 counties in Missouri; 7 counties in Kansas. It took effect at May 23, 2015, 7:00 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2015, 2:53 PM CDT (19:53 UTC)
- In effect from
- May 23, 2015, 7:00 PM CDT
- Expired
- May 25, 2015, 4:00 AM CDT
- In force
- 33 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
All 30 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Livingston County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
456 WGUS63 KEAX 221953 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 253 PM CDT FRI MAY 22 2015 ...HEAVY RAINS AND RENEWED FLOODING POSSIBLE THIS WEEKEND... .SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE LOWER MISSOURI VALLEY THIS WEEKEND AS A SERIES OF UPPER-LEVEL DISTURBANCES MOVE ACROSS THE REGION. THESE DISTURBANCES COMBINED WITH HIGH AMOUNTS OF ATMOSPHERIC MOISTURE WILL LEAD TO PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL FROM SATURDAY NIGHT INTO EARLY NEXT WEEK. HEAVY RAINS COMBINED WITH NEARLY SATURATED SOILS AND ELEVATED WATER LEVELS ON AREA RIVERS AND STREAMS WILL LEAD TO POSSIBLE FLOODING AND FLASH FLOODING DURING THE MEMORIAL DAY HOLIDAY WEEKEND. KSZ025-057-060-102>105-MOZ012>014-020>023-028>033-037>040-043>046- 053-054-231000- /O.NEW.KEAX.FF.A.0002.150524T0000Z-150526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON- LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 253 PM CDT FRI MAY 22 2015 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI... INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS... DONIPHAN...JOHNSON KS...LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI...ANDREW...BATES...BUCHANAN... CALDWELL...CARROLL...CASS...CHARITON...CLAY...CLINTON... COOPER...DAVIESS...DE KALB...HENRY...HOWARD...JACKSON... JOHNSON MO...LAFAYETTE...LIVINGSTON...PETTIS...PLATTE... RANDOLPH...RAY AND SALINE. * FROM SATURDAY EVENING THROUGH MONDAY EVENING * HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING THIS WEEKEND INTO EARLY NEXT WEEK. BASIN AREAL RAINFALL AVERAGES OF 2 TO 3 INCHES WILL BE POSSIBLE THROUGH THE PERIOD...HOWEVER LOCALLY HIGHER AMOUNTS CANNOT BE RULED OUT. * MANY RIVERS AND STREAMS ARE RUNNING AT ELEVATED LEVELS DUE TO HEAVY RAINS EXPERIENCED EARLIER THIS WEEK. ADDITIONAL HEAVY RAINFALL THIS WEEKEND WILL LIKELY LEAD TO ADDITIONAL RISES AND POSSIBLE FLOODING TO SUSCEPTIBLE AREAS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
6 follow-up statements
850 WGUS63 KEAX 230913 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 413 AM CDT SAT MAY 23 2015 ...HEAVY RAINS AND RENEWED FLOODING POSSIBLE THIS WEEKEND... .SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE LOWER MISSOURI VALLEY THIS WEEKEND AS A SERIES OF UPPER-LEVEL DISTURBANCES MOVE ACROSS THE REGION. THESE DISTURBANCES COMBINED WITH HIGH AMOUNTS OF ATMOSPHERIC MOISTURE WILL LEAD TO PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL FROM SATURDAY NIGHT THROUGH MONDAY MORNING. MODERATE TO HEAVY RAINS COMBINED WITH SATURATED SOILS AND EXISTING ELEVATED WATER LEVELS ACROSS AREA RIVERS AND STREAMS WILL LEAD TO POSSIBLE FLOODING AND FLASH FLOODING DURING THE MEMORIAL DAY HOLIDAY WEEKEND. THOSE WITH OUTDOOR ACTIVITIES SHOULD CLOSELY MONITOR THE LATEST WEATHER INFORMATION FOR RAPIDLY CHANGING CONDITIONS. KSZ025-057-060-102>105-MOZ012>014-020>023-028>033-037>040-043>046- 053-054-231715- /O.EXT.KEAX.FF.A.0002.150524T0000Z-150525T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON- LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 413 AM CDT SAT MAY 23 2015 ...FLASH FLOOD WATCH NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI... ANDREW...BATES...BUCHANAN...CALDWELL...CARROLL...CASS... CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB... HENRY...HOWARD...JACKSON...JOHNSON MO...LAFAYETTE... LIVINGSTON...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. * FROM THIS EVENING THROUGH MONDAY MORNING * MODERATE TO HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING THIS WEEKEND THROUGH MONDAY MORNING. BASIN AREAL RAINFALL AVERAGES OF 1.5 TO 3 INCHES WILL BE POSSIBLE THROUGH THE PERIOD...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * MANY RIVERS AND STREAMS ARE RUNNING AT ELEVATED LEVELS DUE TO HEAVY RAINS EXPERIENCED EARLIER THIS WEEK. ADDITIONAL MODERATE TO HEAVY RAINFALL THIS WEEKEND WILL LIKELY LEAD TO FURTHER RISES AND POSSIBLE FLOODING IN SUSCEPTIBLE AREAS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
447 WGUS63 KEAX 230914 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 414 AM CDT SAT MAY 23 2015 ...HEAVY RAINS AND RENEWED FLOODING POSSIBLE THIS WEEKEND... .SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE LOWER MISSOURI VALLEY THIS WEEKEND AS A SERIES OF UPPER-LEVEL DISTURBANCES MOVE ACROSS THE REGION. THESE DISTURBANCES COMBINED WITH HIGH AMOUNTS OF ATMOSPHERIC MOISTURE WILL LEAD TO PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL FROM SATURDAY NIGHT THROUGH MONDAY MORNING. MODERATE TO HEAVY RAINS COMBINED WITH SATURATED SOILS AND EXISTING ELEVATED WATER LEVELS ACROSS AREA RIVERS AND STREAMS WILL LEAD TO POSSIBLE FLOODING AND FLASH FLOODING DURING THE MEMORIAL DAY HOLIDAY WEEKEND. THOSE WITH OUTDOOR ACTIVITIES SHOULD CLOSELY MONITOR THE LATEST WEATHER INFORMATION FOR RAPIDLY CHANGING CONDITIONS. KSZ025-057-060-102>105-MOZ012>014-020>023-028>033-037>040-043>046- 053-054-232200- /O.CON.KEAX.FF.A.0002.150524T0000Z-150525T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON- LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 414 AM CDT SAT MAY 23 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI... ANDREW...BATES...BUCHANAN...CALDWELL...CARROLL...CASS... CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB... HENRY...HOWARD...JACKSON...JOHNSON MO...LAFAYETTE... LIVINGSTON...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. * FROM THIS EVENING THROUGH MONDAY MORNING * MODERATE TO HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING THIS WEEKEND THROUGH MONDAY MORNING. BASIN AREAL RAINFALL AVERAGES OF 1.5 TO 3 INCHES WILL BE POSSIBLE THROUGH THE PERIOD...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * MANY RIVERS AND STREAMS ARE RUNNING AT ELEVATED LEVELS DUE TO HEAVY RAINS EXPERIENCED EARLIER THIS WEEK. ADDITIONAL MODERATE TO HEAVY RAINFALL THIS WEEKEND WILL LIKELY LEAD TO FURTHER RISES AND POSSIBLE FLOODING IN SUSCEPTIBLE AREAS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
762 WGUS63 KEAX 231928 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 228 PM CDT SAT MAY 23 2015 KSZ025-057-060-102>105-MOZ012>014-020>023-028>033-037>040-043>046- 053-054-241100- /O.CON.KEAX.FF.A.0002.150524T0000Z-150525T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON- LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 228 PM CDT SAT MAY 23 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI... ANDREW...BATES...BUCHANAN...CALDWELL...CARROLL...CASS... CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB... HENRY...HOWARD...JACKSON...JOHNSON MO...LAFAYETTE... LIVINGSTON...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. * FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING * MODERATE TO HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING THIS WEEKEND THROUGH MONDAY MORNING. BASIN AREAL RAINFALL AVERAGES OF 1.5 TO 3 INCHES WILL BE COMMON THROUGH THE PERIOD...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * MANY RIVERS AND STREAMS ARE RUNNING AT ELEVATED LEVELS DUE TO HEAVY RAINS EXPERIENCED EARLIER THIS WEEK. ADDITIONAL MODERATE TO HEAVY RAINFALL THIS WEEKEND WILL LIKELY LEAD TO FURTHER RISES AND POSSIBLE FLOODING TO SUSCEPTIBLE AREAS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
843 WGUS63 KEAX 240913 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 413 AM CDT SUN MAY 24 2015 KSZ025-057-060-102>105-MOZ012>014-020>023-028>033-037>040-043>046- 053-054-242200- /O.CON.KEAX.FF.A.0002.000000T0000Z-150525T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON- LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 413 AM CDT SUN MAY 24 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI... ANDREW...BATES...BUCHANAN...CALDWELL...CARROLL...CASS... CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB... HENRY...HOWARD...JACKSON...JOHNSON MO...LAFAYETTE... LIVINGSTON...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. * THROUGH MONDAY MORNING * MODERATE TO HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING TODAY THROUGH TOMORROW MORNING. OBSERVED BASIN AREAL RAINFALL VALUES OF AROUND 0.5 TO 2 INCHES HAS ALREADY FALLEN WITH AN ADDITIONAL INCH OR TWO EXPECTED THROUGH MONDAY MORNING. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE THROUGHOUT THE DURATION OF THIS ONGOING EVENT. * MANY RIVERS AND STREAMS ARE RUNNING AT ELEVATED LEVELS DUE TO HEAVY RAINS EXPERIENCED EARLIER THIS WEEK AS WELL AS THE RAIN THAT HAS ALREADY FALLEN SATURDAY NIGHT INTO EARLY SUNDAY MORNING. ADDITIONAL MODERATE TO HEAVY RAINFALL TODAY THROUGH THE MORNING OF MEMORIAL DAY WILL LIKELY LEAD TO FURTHER RISES AND POSSIBLE FLOODING TO SUSCEPTIBLE AREAS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
545 WGUS63 KEAX 241917 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 217 PM CDT SUN MAY 24 2015 KSZ025-057-060-102>105-MOZ012>014-020>023-028>033-037>040-043>046- 053-054-251115- /O.CON.KEAX.FF.A.0002.000000T0000Z-150525T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON- LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 217 PM CDT SUN MAY 24 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI... ANDREW...BATES...BUCHANAN...CALDWELL...CARROLL...CASS... CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB... HENRY...HOWARD...JACKSON...JOHNSON MO...LAFAYETTE... LIVINGSTON...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. * THROUGH MONDAY MORNING * MODERATE TO LOCALLY HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING THROUGH MONDAY MORNING. ADDITIONAL RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE POSSIBLE TONIGHT...BEFORE RAIN GRADUALLY COMES TO AN END EARLY MONDAY MORNING. * MANY RIVERS AND STREAMS ARE RUNNING AT ELEVATED LEVELS DUE TO HEAVY RAINS EXPERIENCED DURING THE PAST WEEK AND A HALF. MODERATE TO HEAVY RAINS THROUGH MONDAY MORNING MAY LEAD TO ADDITIONAL RIVER RISES AND POSSIBLE FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
328 WGUS63 KEAX 250900 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 400 AM CDT MON MAY 25 2015 KSZ025-057-060-102>105-MOZ012>014-020>023-028>033-037>040-043>046- 053-054-251000- /O.CAN.KEAX.FF.A.0002.000000T0000Z-150525T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON- LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 400 AM CDT MON MAY 25 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI HAS BEEN CANCELLED. THE RISK OF FLASH FLOODING HAS ENDED. HOWEVER...A NUMBER OF AREA RIVERS AND STREAMS WILL REMAIN IN FLOOD DUE TO THE SIGNIFICANT RAINFALL OVER THE WEEKEND. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at May 22, 12:18 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 22, 12:18 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1218 PM CDT Fri May 22 2015 .DISCUSSION... Issued at 307 AM CDT FRI MAY 22 2015 Large upper trough over the western U.S. will bring quite a bit of wet weather to our area over the holiday weekend as it slowly moves eastward. First round of precipitation could affect areas near and south of the KC area as early as this afternoon, though this activity will be encountering low-level ridging and some dry low-level air by the time it makes it this far east. Therefore anything that falls today or tonight should be fairly light and scattered in nature, and shouldn't be enough to really spoil outdoor activities. More widespread rain and thunderstorms will begin moving into the area on Saturday and really pick up in coverage and intensity Saturday night and Sunday. Persistent 30-40 kt LLJ through this period will transport increasing moisture with precipitable water values reaching the 1.5" to 1.8" range Saturday night. This moisture combined with steady isentropic ascent and broad synoptic ascent ahead of the main upper wave will favor several round of rain and thunderstorms Saturday night into Sunday evening. Instability will be weak and not too favorable for strong storms or torrential downpours, although magnitude of moisture transport and warm cloud depth alone could favor some areas of heavy rain. Additionally, with southerly flow all the way from the surface to the tropopause, some lines of training storms could develop capable of dropping localized rainfall amounts of 1" to 2" or even higher particularly across areas near the KS/MO state line. Things will become somewhat drier by Monday as the primary upper trough axis swings through and allows warmer air to build into the region. This however will allow the atmosphere to become quite a bit more unstable which could cause scattered storms to develop during the afternoon. Wind shear will be fairly weak but couldn't rule out a few stronger storms if the airmass can become moderately to strongly unstable as the GFS suggests. Broad southwest upper flow will continue for much of next week. Combination of an unstable airmass and random perturbations in the upper flow could spark scattered storms any day next week. Shear will be weak so the threat for any organized severe storms or widespread heavy rain looks low. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1206 PM CDT FRI MAY 22 2015 Precipitation to the west will cross through the area Friday afternoon, while dissipating as it continues eastward. This will lead to nearby showers for a few hours with continued VFR ceilings. Once this activity moves out of the area, will likely see a dry period through the evening and overnight hours. The next wave of activity will come into play Saturday morning as additional precipitation moves in from the west. Ceiling heights will lower at this time, though should remain VFR through 18Z. Precipitation chances will continue to increase after the forecast period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...Welsh
Hazardous weather outlook, May 22, 2:08 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 208 PM CDT FRI MAY 22 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 208 PM CDT FRI MAY 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERY PERIOD. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS SATURDAY NIGHT THROUGH SUNDAY EVENING WHEN HEAVY RAINFALL IS POSSIBLE. POTENTIAL HEAVY RAINS COMBINED WITH ALREADY SATURATED SOILS MAY LEAD TO RENEWED FLOODING CONCERNS FOR AREAS THAT RECEIVED HEAVY RAINFALL IN RECENT DAYS. THE THREAT FOR SEVERE STORMS OTHER THAN HEAVY RAIN IS VERY LOW. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
Nearby
Flash Flood Watches in Missouri, 2015Flash Flood Watches in Kansas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.